Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 67, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2009, 4:36 PM MDT for Baca County, Las Animas County, Otero County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2009, 4:36 PM MDT (22:36 UTC)
- Expired
- Jul 6, 2009, 5:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:18 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 062236
SVRPUB
COC009-071-089-062330-
/O.NEW.KPUB.SV.W.0067.090706T2236Z-090706T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT MON JUL 6 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 530 PM MDT...
* AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES SOUTHEAST OF THATCHER...OR ABOUT 37 MILES
SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3717 10405 3770 10410 3755 10299 3699 10309
3699 10327
TIME...MOT...LOC 2236Z 298DEG 36KT 3749 10383
$$
SR6 follow-up statements
000
WWUS55 KPUB 062244
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT MON JUL 6 2009
COC009-071-089-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-OTERO CO-LAS ANIMAS CO-
444 PM MDT MON JUL 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS...EXTREME SOUTHWESTERN OTERO AND WEST CENTRAL
BACA COUNTIES...
AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 27 MILES NORTHWEST OF KIM...OR 35 MILES SOUTH OF LA JUNTA...
AND WAS MOVING TOWARD THE SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3715 10397 3766 10400 3753 10302 3699 10309
3699 10327
TIME...MOT...LOC 2244Z 298DEG 36KT 3748 10372
$$
SR000
WWUS55 KPUB 062250
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT MON JUL 6 2009
COC089-062300-
/O.CAN.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
OTERO CO-
450 PM MDT MON JUL 6 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHWESTERN OTERO COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3714 10392 3763 10382 3753 10302 3699 10309
3699 10327
TIME...MOT...LOC 2250Z 275DEG 32KT 3751 10360
$$
COC009-071-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
450 PM MDT MON JUL 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS AND EXTREME WEST CENTRAL BACA COUNTIES...
AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 23 MILES NORTHWEST OF KIM...OR 33 MILES SOUTH OF LA JUNTA...
AND WAS MOVING TOWARD THE EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3714 10392 3763 10382 3753 10302 3699 10309
3699 10327
TIME...MOT...LOC 2250Z 275DEG 32KT 3751 10360
$$
SR000
WWUS55 KPUB 062302
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT MON JUL 6 2009
COC009-071-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
502 PM MDT MON JUL 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS AND EXTREME WEST CENTRAL BACA COUNTIES...
AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 22 MILES NORTHWEST OF KIM...OR 33 MILES SOUTH OF LA JUNTA...
AND WAS MOVING TOWARD THE EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3712 10382 3761 10371 3753 10302 3699 10309
3699 10327
TIME...MOT...LOC 2302Z 275DEG 32KT 3750 10347
$$
SR000
WWUS55 KPUB 062308
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT MON JUL 6 2009
COC009-071-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
508 PM MDT MON JUL 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS AND EXTREME WEST CENTRAL BACA COUNTIES...
AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 15 MILES NORTH OF KIM...OR 37 MILES SOUTH OF LA JUNTA...AND
WAS MOVING TOWARD THE EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3711 10372 3759 10358 3753 10302 3699 10309
3699 10327
TIME...MOT...LOC 2308Z 275DEG 32KT 3746 10340
$$
SR000
WWUS55 KPUB 062320
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT MON JUL 6 2009
COC009-071-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
520 PM MDT MON JUL 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS AND EXTREME WEST CENTRAL BACA COUNTIES...
AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 9 MILES NORTH OF KIM...OR 42 MILES WEST OF SPRINGFIELD...AND
WAS MOVING TOWARD THE SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3711 10366 3756 10352 3753 10302 3699 10309
3699 10327
TIME...MOT...LOC 2320Z 311DEG 31KT 3738 10338
$$
SR000
WWUS55 KPUB 062325
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT MON JUL 6 2009
COC009-071-062336-
/O.EXP.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
525 PM MDT MON JUL 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAS ANIMAS AND EXTREME
WEST CENTRAL BACA COUNTIES EXPIRES AT 530 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3711 10366 3756 10352 3753 10302 3699 10309
3699 10327
TIME...MOT...LOC 2326Z 311DEG 31KT 3735 10333
$$
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:46 PM MDT, 50 minutes earlier.
Area forecast discussion, Jul 6, 3:46 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT MON JUL 6 2009 .SHORT TERM... (TONIGHT AND TUESDAY) ...ANOTHER ROUND OF SEVERE THUNDERSTORMS TODAY ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS... SITUATION TODAY LOOKS POTENTIALLY MORE VOLATILE VERSUS THE PAST COUPLE DAYS IN THAT THE UPPER LEVEL LAPSE RATES ARE STEEPER. STILL LOOKING AT HIGH DEW POINTS PINNED UP ACROSS THE EASTERN MTS/PLAINS IN SOUTHEASTERLY LOW LVL FLOW. ALOFT...FLATTENED UPPER RIDGE WILL ALLOW ANOTHER DISTURBANCE BACK ACROSS WRN CO TO MOVE ACROSS THE REGION DURING THE AFTERNOON. THIS FEATURE HAS ALREADY FIRED OFF THUNDERSTORMS ACROSS THE MOUNTAIN AREAS BETWEEN 1030 AM AND 1130 AM. CAPE VALUES IN NAM12 ARE RUNNING AROUND 1000-1500+ J/KG...COMBINED WITH 0-6KM SHEARS OF 35-40 KTS...LI/S OF -4 TO -6 (GREATER THAN PAST FEW DAYS)...LITTLE OR NO CAP...AND A SHORTWAVE TO BOOT...WILL LEAD TO SCATTERED THUNDERSTORMS WITH A FEW SUPERCELLS POSSIBLE. CAPES ARE HIGHER IN THE HAIL GROWTH REGION OF THE SOUNDINGS...SO WOULDNT BE SURPRISED TO SEE HAIL UP TO THE SIZE OF GOLF BALLS WITH THE STRONGER STORMS..ESPECIALLY I-25 CORRIDOR AND POINTS EASTWARD. HOW FAR WEST THE SEVERE THREAT EXTENDS WILL DEPEND ON HOW QUICKLY DEW POINTS CONTINUE TO DRY OUT. ALREADY STARTING TO SEE DEW POINTS DROP INTO THE 30S ACROSS TELLER COUNTY AND THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTOS AS OF 18Z...BUT STILL HOLDING IN THE 50S ACROSS MUCH OF EL PASO COUNTY AND AS OF 18Z AND PUB/S DEW POINT HOLDING AT 60. THUS TELLER AND WESTERN PORTIONS OF CUSTER AND FREMONT COUNTIES SHOULD HAVE A LOWER RISK TODAY VS YESTERDAY. LCLS IN MODEL SOUNDINGS LOOK A LITTLE TOO HIGH...AND WITH MORE SOUTHERLY WINDS ON THE PLAINS (VS SOUTHEASTERLY)...LOW LVL HELICITIES AREN/T TERRIBLY CONDUCIVE FOR WIDESPREAD TORNADIC ACTIVITY. THAT SAID...ANYWHERE WHERE LOW LVL WINDS SHIFT MORE EASTERLY ENHANCING HELICITIES...OR WHERE RAPIDLY DEVELOPING UPDRAFTS CAN INTERACT WITH LOW LVL BOUNDARIES...WE COULD PRODUCE A QUICK SPIN UP (ISOLATED TORNADO). ACTIVITY DIMINISHES AFTER 03Z. DRIER AND WARMER CONDITIONS SPREAD IN FOR TUESDAY WITH DRY LINE PUSHING EASTWARD TO THE FAR EASTERN BORDER. LITTLE OR NO SHORTWAVES EVIDENT IN PV FIELDS. COULD BE JUST ENOUGH ELEVATED MOISTURE THAT WHEN ACTED UPON BY SURFACE HEATING COULD GENERATE AN ISOLATED HIGH BASED THUNDERSTORM ACROSS PIKES PEAK/NRN EL PASO COUNTY. THERE COULD ALSO BE AN ISOLATED THREAT ALONG THE DRY LINE IN THE LATE AFTERNOON ACROSS THE FAR EASTERN COUNTIES SHOULD THERE BE ENOUGH SFC CONVERGENCE/HEATING. WILL KEEP 10 POPS FOR THESE AREAS. OTHERWISE...IT WILL BE THE RETURN OF SUMMER TIME HEAT. -KT .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) BRIEF DISCUSSION DUE TO ONGOING SEVERE WEATHER. LONG TERM METEOROLOGICAL ISSUES INCLUDE POPS AND VERY WARM TO HOT EARLY JULY MAXIMUM TEMPERATURES...ESPECIALLY FROM WEDNESDAY INTO THE UPCOMING WEEKEND. LATEST LONGER TERM MODELS SUGGEST THAT UPPER RIDGE CENTERED OVER EAST-CENTRAL ARIZONA AT 12Z WEDNESDAY SHIFTS INTO SOUTHWESTERN OKLAHOMA BY 00Z FRIDAY AND THEN BUILDS BACK WEST INTO SOUTHERN COLORADO BY THE WEEKEND. AS MENTIONED PREVIOUS FEW DISCUSSIONS...SECTIONS OF THE I-25 CORRIDOR AND SOUTHEAST COLORADO PLAINS WILL HAVE THE POTENTIAL OF EXPERIENCING CONSECUTIVE DAYS OF 100F TEMPERATURES FROM MID WEEK TO THE WEEKEND. IN ADDITION...GENERALLY ISOLATED MAINLY AFTERNOON AND EVENING POPS WILL BE NOTED OVER THE CWFA MOST DAYS. && .AVIATION... SIMILAR CONDITIONS TO YESTERDAY EXPECTED FOR TAF SITES WITH SCATTERED THUNDERSTORMS PERSISTING ACROSS THE I-25 CORRIDOR THROUGH 03Z. HEAVY RAIN AND SMALL HAIL WILL BE THE MAIN THREAT WITH THUNDERSTORMS...HOWEVER SOME LARGE HAIL AND WIND GUSTS UP TO 60 MPH COULD ACCOMPANY SOME OF THE STRONGER STORMS. (THESE COULD AFFECT THE KCOS AND KPUB TAF SITES.) THUNDERSTORMS SHOULD START TO DIMINISH IN COVERAGE AFTER 03Z...BUT STILL COULD SEE AN ISOLATED BRIEF SHOWER OR THUNDERSTORMS DURING THE OVERNIGHT HOURS. COULD SEE SOME PATCHY GROUND FOG IN AREAS THAT RECEIVE HEAVY RAINFALL. MONDAY WILL SEE LESS OF A THREAT FOR THUNDERSTORMS FOR MOST OF THE DISTRICT...THOUGH AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ACROSS THE EASTERNMOST COUNTIES DURING THE LATE AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 11:02 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT MON JUL 6 2009 COZ058>089-093>099-071715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ACROSS SOUTHERN COLORADO TODAY. THUNDERSTORMS WILL BE POSSIBLE ANYWHERE BUT THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. PRIMARY THREATS FROM STORMS TODAY WILL BE LIGHTNING... HAIL UP TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...AND LOCALIZED FLOODING. THE FIRST THUNDERSTORMS OF THE DAY WILL DEVELOP OVER THE MOUNTAINS BETWEEN 11 AM AND NOON. STORMS WILL THEN SHIFT EAST ACROSS THE I-25 CORRIDOR BETWEEN NOON AND 1 PM...AND THEN EAST ACROSS THE REST OF THE PLAINS THROUGH THE REMAINDER OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY OVER THE HIGHER TERRAIN...EACH AFTERNOON AND EVENING SAVE FOR WEDNESDAY. THE MAIN THREATS WILL BE HAIL UNDER 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. 31/77
In the hours before
Local storm report, Jul 6, 2:59 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 6 SSE PEYTON 38.95N 104.44W
07/06/2009 M1.75 INCH EL PASO CO PUBLIC
&&Special weather statement, Jul 6, 3:16 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT MON JUL 6 2009 COZ094-062145- EASTERN LAS ANIMAS COUNTY- 316 PM MDT MON JUL 6 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF BRANSON...OR 47 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL LAS ANIMAS COUNTY AROUND 10 MILES EAST OF BRANSON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 6, 3:37 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 5 SE CALHAN 38.98N 104.25W
07/06/2009 M1.00 INCH EL PASO CO PUBLIC
&&
TMAGNUSONLocal storm report, Jul 6, 3:41 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 2 NE BLACK FOREST 39.04N 104.67W
07/06/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&
TMAGNUSONLocal storm report, Jul 6, 4:02 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 4 SE CALHAN 38.99N 104.25W
07/06/2009 M0.88 INCH EL PASO CO PUBLIC
&&Local storm report, Jul 6, 4:04 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
404 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL 9 E AGUILAR 37.40N 104.49W
07/06/2009 M0.75 INCH LAS ANIMAS CO PUBLIC
0142 PM HAIL PUEBLO WEST 38.35N 104.72W
07/06/2009 E1.75 INCH PUEBLO CO PUBLIC
PUBLIC REPORTED DIME TO GOLFBALL SIZE HAIL.
0144 PM HAIL 3 SW PUEBLO WEST 38.31N 104.75W
07/06/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0145 PM HAIL 3 SE BLACK FOREST 38.99N 104.67W
07/06/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
15 MINUTES OF 1 INCH DIAMETER HAIL FROM APPROXIMATELY 145
PM TO 200 PM.
0148 PM HAIL 3 SW PUEBLO WEST 38.31N 104.75W
07/06/2009 M1.25 INCH PUEBLO CO TRAINED SPOTTER
HAILED FROM 144 PM TO 148 PM
0149 PM HAIL 3 SSW PUEBLO WEST 38.31N 104.75W
07/06/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0153 PM HAIL 3 N FALCON 38.98N 104.61W
07/06/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
0210 PM HAIL 1 NW FALCON 38.94N 104.63W
07/06/2009 E1.50 INCH EL PASO CO PUBLIC
PUBLIC REPORT RELAYED FROM TV METEOROLOGIST
0216 PM HAIL 5 W FALCON 38.93N 104.71W
07/06/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
SPOTTER LOCATED AT WOODMAN AND POWERS.
0218 PM HAIL 4 SSW BLACK FOREST 38.96N 104.72W
07/06/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
HAILED FROM 218 PM TO 223 PM
0218 PM HAIL 4 SW PEYTON 38.99N 104.53W
07/06/2009 M1.00 INCH EL PASO CO PUBLIC
0257 PM HAIL 6 SSE PEYTON 38.95N 104.44W
07/06/2009 M1.75 INCH EL PASO CO PUBLIC
0305 PM HAIL 4 SE CALHAN 38.99N 104.25W
07/06/2009 M0.88 INCH EL PASO CO PUBLIC
0318 PM HAIL 2 NE BLACK FOREST 39.04N 104.67W
07/06/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
0325 PM HAIL 5 SE CALHAN 38.98N 104.25W
07/06/2009 M1.00 INCH EL PASO CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:51 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 54 min |
| Jul 6, 12:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 28 min |
| Jul 6, 1:23 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 41 min |
| Jul 6, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 6, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 37 min |
| Jul 6, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 58 min |
| Jul 6, 2:52 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 22 min |
| Jul 6, 3:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.